Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 19, 2003, 3:41 PM MDT for Butte County, Idaho. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2003, 3:41 PM MDT (21:41 UTC)
- Expired
- Jun 19, 2003, 4:00 PM MDT
- In force
- 19 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Butte County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS55 KPIH 192141 SVRPIH IDC023-192200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 340 PM MDT THU JUN 19 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTTE COUNTY IN IDAHO * UNTIL 400 PM MDT * AT 334 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM OVER ARCO...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL BUTTE COUNTY AT 350 PM MDT STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4359 11341 4352 11319 4380 11299 4388 11326 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM MDT, 11 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM MDT, 11 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 PM MDT THU JUN 19 2003 LOW PRESSURE TROUGH CROSSING INTO THE ENTER MOUNTAIN REGION THIS MORNING. ASSOCIATED SURFACE COLD FRONT HARD TO PEN DOWN BUT BELIEVE AT THE MOMENT FRONT IS BETWEEN KBYI AND KPIH. RADAR SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ON WEST SIDE OF STATE SPREADING SLOWLY EAST. SATELLITE ALSO SHOWS SOME CLEARING OF CLOUDS THIS MORNING WHICH SHOULD HELP HEATING AND INSTABILITY EARLY ON AND CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER VALLEY THIS AFTERNOON...THEN CLEARING WEST TO EAST THIS EVENING. WINDY IN THE SNAKE PLAIN BOTH TODAY AND SATURDAY BUT A LITTLE SHORT OF ADVISORY LEVELS. COULD BE MARGINAL IN THE ARCO DESERT AREA AND WILL NEED TO MONITOR. LOW PRESSURE TROUGH PERSISTS OVER PACIFIC NORTHWEST THROUGH ABOUT MID WEEK. GFS INDICATES SECOND SHORT WAVE EMBEDDED IN THIS FLOW MOVING DOWN THE BRITISH COLUMBIA COAST INTO IDAHO MONDAY NIGHT AND TUESDAY. UNSEASONABLY COLD AIR AND CLOUD COVER WILL HOLD TEMPERATURES TO THE 50S AND 60S THOSE DAYS...THEN WARMING UP BY THURSDAY. RS KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Jun 19, 6:00 AM MDT, 9 hours 41 minutes before
IDZ017>023-031-032-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY ALONG WITH WINDY CONDITIONS IN THE SNAKE RIVER PLAIN AND OVER HIGHER EXPOSED TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:38 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.